Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 243, NWS Twin Cities, MN

July 22, 2007Dunn County, Pepin County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 22, 2007, 6:33 PM CDT for Dunn County, Pepin County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2007, 6:33 PM CDT (23:33 UTC)
Expired
Jul 22, 2007, 7:15 PM CDT
In force
42 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

Counties Dunn County, WI, Pepin County, WI

The radar

The La Crosse radar (KARX), 107 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-492 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 222333
SVRMPX
WIC033-091-230015-
/O.NEW.KMPX.SV.W.0243.070722T2333Z-070723T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
633 PM CDT SUN JUL 22 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUNN COUNTY IN WEST CENTRAL WISCONSIN...
  PEPIN COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 715 PM CDT

* AT 630 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED 5
  MILES NORTHWEST OF ROCK FALLS...OR ABOUT 12 MILES SOUTHEAST OF
  MENOMONIE...AND MOVING SOUTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCK FALLS...

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4477 9167 4477 9185 4460 9188 4460 9166

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:43 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 22, 3:43 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT SUN JUL 22 2007

.DISCUSSION...
AFTERNOON WEATHER MAPS INDICATE SEVERAL FEATURES OF INTEREST OVER
THE NEXT 18 TO 24 HOURS. SFC ANALYSIS SHOWS A TROUGH EXTENDING FROM
SOUTH CENTRAL SOUTH DAKOTA NORTHEAST INTO NORTHWEST MINNESOTA. WATER
VAPOR IMAGERY SHOWS UPPER SHORTWAVE TROUGH SLIDING SOUTHEAST OVER
CENTRAL MINNESOTA ATTM WHILE MOIST ADVECTION CONTINUES EASTWARD
INTO THE CWA. COMBINATION OF SHORTWAVE AND MOIST ASCENT CONTINUES
TO FUEL CONVECTION ACROSS THE EASTERN CWA THIS AFTERNOON WHICH IS
SLOWLY SAGGING SOUTHWARD ALONG THE DOWNSTREAM SIDE OF UPPER RIDGE.
WITH SHORTWAVE PROGRESSING ACROSS THE CWA AS EVIDENCED BY A SHIFT
TO NORTHERLY WINDS ABOVE H7 EXPECT THAT THREAT OF ADDITIONAL
THUNDERSTORM DEVELOPMENT ACROSS THE SOUTHWEST CWA WOULD BE
MINIMAL.

CONCERN FOR TONIGHT IS REDEVELOPMENT OF CONVECTION AND ASSOCIATED
HEAVY RAIN POTENTIAL AS LOW LEVEL FLOW INCREASES OVER THE CENTRAL
AND NORTHERN CWA IN ADDITION TO INCREASES IN MOIST ISENTROPIC
ASCENT. PRECIPITABLE WATER VALUES REMAIN VERY HIGH WITH VALUES
BETWEEN 1.75 AND 2 INCHES EXPECTED TO REMAIN OVER THE AREA THROUGH
TONIGHT. LOW LEVEL WINDS INCREASE THIS EVENING...THOUGH NOT TO THE
MAGNITUDE SEEN LAST NIGHT...WITH CONVERGENCE SETTING UP ACROSS THE
NORTHERN AND EASTERN CWA. ISENTROPIC ADIABATIC OMEGA STRENGTHENS
OVERHEAD AND SHIFTS EAST AND SOUTH LATE TONIGHT AND INTO TOMORROW
MORNING. THUS ANTICIPATE SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS
THE EASTERN TWO THIRDS OF THE AREA...ESPECIALLY ACROSS THE EASTERN
HALF. ACTIVITY WILL DRIFT SOUTHWARD WITH TIME THROUGH THE EARLY
MORNING HOURS. HEAVY RAINFALL WILL CERTAINLY BE POSSIBLE WITH STORMS
THAT DEVELOP.

THERE WILL BE A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS
MONDAY ACROSS THE EASTERN CWA AS UPPER RIDGE AXIS SETS UP FROM
SOUTHWEST TO NORTHEAST. MID LEVEL BAROCLINIC ZONE AND ASSOCIATED
ISENTROPIC LIFT WILL CONTINUE TO PUSH EASTWARD AS THE RIDGE BUILDS
BUT WILL REMAIN IN CLOSE ENOUGH PROXIMITY TO WARRANT POPS THROUGH THE
AFTERNOON. TEMPS WILL BE VERY TRICKY WITH LARGE BUST POTENTIAL
ACROSS THE EAST. ANTICIPATE A FAIR AMOUNT OF CLOUD COVERAGE ACROSS
THE WI COUNTIES AND HAVE CUT TEMPS. CHALLENGE WILL BE HOW FAR WEST
CLOUD COVER WILL BE ABLE TO KEEP TEMPS DOWN. EXPECT LARGE GRADIENT
WITH LOWER 90S WEST AND AROUND 80 TO LOWER 80S EAST WITH SOME BREAKS
OF SUN EXPECTED BY THE END OF THE DAY. QUIET AND HOT WEATHER
EXPECTED THROUGH TUESDAY.

BY WEDNESDAY...UPPER RIDGE AXIS SHIFTS/LEANS OVER AND IS ORIENTED
FROM JAMES BAY SOUTHWEST THROUGH NW MN...THE CENTRAL DAKOTAS...AND
INTO SE WYOMING. THIS WILL KEEP WARM AIR OVER THE AREA...BUT THE
HIGHEST HEAT WILL REMAIN OFF TO THE WEST ACROSS THE HIGH PLAINS.
RIDGE WILL CONTINUE TO FLATTEN AS UPPER TROUGH MOVES ACROSS CENTRAL
CANADA. SFC LOW PRESSURE ASSOCIATED WITH THIS TROUGH MOVES TOWARDS
HUDSON BAY INTO THURSDAY DRAGGING A COOL FRONT SOUTHWARD ACROSS THE
NORTHERN PLAINS AND UPPER GREAT LAKES THURSDAY/FRIDAY...BRINGING ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS. A STRONG UPPER LOW MOVING
TOWARDS THE NORTHERN BRITISH COLUMBIA COAST AIDS THE BUILDING OF
ANOTHER UPPER RIDGE OVER THE NORTHERN ROCKIES. THIS BRINGS A RETURN
OF NORTHWEST FLOW OVER THE CWA INTO FRIDAY.  THIS PATTERN MAY RESULT
IN THE PASSAGE OF MULTIPLE SHORTWAVE TROUGHS AND ISOLATED TO
SCATTERED SHRA/TSRA CHANCES INTO NEXT WEEKEND.   ..MDB..

&&

.AVIATION.../12Z TAFS ISSUED AT 649 AM CDT/
ONGOING CONVECTION UPSTREAM OF TAF SITES IS DRIVEN BY LOW LEVEL
JET AND MID LEVEL FRONTOGENESIS...AND THESE FEATURES WILL WEAKEN
DURING THE REMAINING MORNING HOURS. CLOUDS FROM THIS CONVECTION
SHOULD LIMIT MIXING AND THEREFORE GUSTS SOMEWHAT TODAY...AND ALSO
HINDER MUCH CONVECTION FROM REDEVELOPING UNTIL 22Z OR AFTER. BEST
CHANCES FOR SEEING SOME OF THOSE LATER THUNDERSTORMS ARE FOCUSED
WHERE MID LEVEL FRONTOGENSIS AND CONVERGENCE REDEVELOPS AGAIN...IN
ERN MN AND WRN WI. BECAUSE OF HIGH ATMOSPHERIC MOISTURE...HEAVY
RAIN REDUCING VISBYS TO IFR ARE POSSIBLE UNDER THE STRONGER
THUNDERSTORMS FROM 22Z TO 04Z OR SO. FOG MAY BE A THREAT OVERNIGHT
TONIGHT OVER THE GROUNDS WHERE ANY STORMS DO TRACK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MDB/MTF
Hazardous weather outlook, Jul 22, 4:32 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
432 AM CDT SUN JUL 22 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
230945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
432 AM CDT SUN JUL 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DIMINISH OVER WEST CENTRAL
AND CENTRAL MINNESOTA THIS MORNING THEN REDEVELOP OVER EAST
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TONIGHT. HEAVY RAINS ARE
POSSIBLE WITH THE STRONGER STORMS. ATMOSPHERIC CONDITIONS ARE
CONDUCIVE FOR THE POTENTIAL OF HEAVY RAINS AS THUNDERSTORMS ARE
EXPECTED TO SLOWLY PROPAGATE THROUGH THE AREA. PERSONS WITH RECREATIONAL
INTERESTS AND CAMPERS SHOULD MONITOR THE LATEST STATEMENTS AND
BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING BECOMES IMMINENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES WILL STEADILY WARM INTO THE MIDDLE TO UPPER 90S OVER
PARTS OF WEST CENTRAL MINNESOTA TUESDAY AND WEDNESDAY. HEAT
INDICES WILL REACH CLOSE TO 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ASKED TO RELAY RAINFALL REPORTS TO THE NEAREST
NATIONAL WEATHER SERVICE OFFICE.

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.